jim beam
By jim beam Latest Reply 2012-11-11 14:00:10 -0600
Started 2012-07-29 14:02:07 -0500

I have been on bydureon now for 7 weeks, I have lost 32 lbs. I have been tired and sleeping most of the time for the last 3 weeks. I get nausea & diarrhes. I feel very weak most of the time. My blood sugar levels are in normal range. Has anyone out there experienced these symptons and did they last? Thanks Jim beam

18 replies

grumble 2012-10-14 14:29:19 -0500 Report

I have been on bydureon scince december 2011 i have lost 3 stone 2 lbs my blood sugar level is in the normal range i had a few lumps come up at the injection areas but after 2 months they went and i have had none scince.
i do have the odd day i feel tired and life less but to be honest i can put up with it as i have never felt better .

Lizardfan 2012-07-31 13:30:12 -0500 Report

I do think the 3 week tired and sleepy is unusual. Please use the Bydureon support line and talk to one of the RN or DE on the site about your experience. I assume you have already spoken to your doctor regarding these symptoms. I have been on this med since mid Feb with not experience like yours. Go to the face book page Byetta and Diabetes and you will find lots of real time users there with all kinds of info. Good luck and I hope you feel better!

GabbyPA 2012-07-30 10:14:06 -0500 Report

Unfortunately, it seems a lot of the newer drugs have these kinds of side effects. We like the loosing weight part, but the "how" is the bad part and that can't be great for your body. I would talk to your doctor and see if you are suffering "normal" side effects or if these are severe. That is a lot of weight to loose in a short time like that.

Here is what I found on about it.

It sounds a little creepy to me.

granniesophie 2012-07-30 14:44:57 -0500 Report

I lost 8 pounds in 2 weeks-I just couldn't even eat! My doctor said that wasn't normal. You should lose weight, but not like that-but there are some people on here who are doing super on it! Go figure :)

Thomas Shulin
Thomas Shulin 2012-07-30 07:52:34 -0500 Report

I haven't had a patient able to make it past 4 weeks on this med. You are pretty brave to try it. I have read many success stories of folks that made it through the 6 weeks.

Lizardfan 2012-07-31 13:28:02 -0500 Report

I have been on it since mid February and doing so well. I have lost 28-29lbs, also doing WW and going to the gym, and my A1C went from 7.9 in Dec. to 5.4 in July. I had some fleeting moments of nausea but it was always over quickly. There are a lot of success stories on the facebook page Byetta and Diabetes, very informative site!

Barbross 2012-11-11 14:00:10 -0600 Report

I cannot find any facebook pages entitled "Bydureon and Diabetes". Can someone elucidae so I can find it? I'm on Burduron and having trouble. 3 weeks and still high numbers. Having trouble getting the powder to loosen up so may not be getting good shots. I need to search for help. Thanks

Thomas Shulin
Thomas Shulin 2012-07-31 14:20:03 -0500 Report

Wow that's great! The 29lbs might be from the gym and the Weight Watches so give yourself a good pat on the back for your efforts. I don't mean to put the meds down but you did that work yourself.

granniesophie 2012-07-30 14:43:20 -0500 Report

Really? Why? I know the Bydureon nurse considered my side effects so severe she made me a case study for the FDA! I still have large lumps at both injection sites, and its a month later! I wonder if more people have side effects than don't. Is there a percentage out there of people who try it versus people who actually remain on it?

Thomas Shulin
Thomas Shulin 2012-07-31 14:14:23 -0500 Report

Can you update us on the FDA study and how it goes?

granniesophie 2012-07-31 14:47:49 -0500 Report

I won't hear anything at all, I'll bet. She took down tons of info, and all my personal info too. Every med I was taking, all the issues with it, and what happened with the injsection sites, how much and what I could eat, etc. Also my A1C, which was 5.6 at the time-and she wondered why I was even put on it. But now that I'm not on it, I imagine I won't hear anything back from them. If I do, I'll be sure to let you know.

Lizardfan 2012-07-31 22:07:04 -0500 Report

Are you doing okay now that you are no longer on the Bydureon? I still don't understand your doctor's reasoning about starting you on it in the first place!

granniesophie 2012-08-01 06:48:41 -0500 Report

No, I still have occasional bouts of nausea, and my BS is all over the place! The doc left me on 1000 mg of Met only 2x a day and said it takes at least a month for everything to get out of my system. I've lost 2 more punds and I still force food down. Some days are better than others! One of my injection sites is almost black, its still so red and still pretty swollen. I really did have a severe reaction to this stuff! I still root for other people to try it-my experience was so extreme, and yours is so good, I know people will do well on it! I just wish I could have :(

Lizardfan 2012-07-31 13:25:33 -0500 Report

Your injection nodules will slowly fade away, seems like my first ones took forever and I don't get nodules with every injection any more.

granniesophie 2012-07-30 06:27:15 -0500 Report

There are some people on here that are doing very well on it. Everyone reacts differently to this medicine. I had 2 shots of it and stopped because I got so sick I couldn't function. You need to get with your doctor to discuss your own reactions to it. As everyone's Diabetes is different, so is their reactions to medicine. It does look like your BS are reacting well, but thats alot of weight to lose so fast, so you really need to discuss with your doctor. My understanding is that the side effects only last about 6-8 weeks, if you can stand them, so if you want to hang on a bit longer, go for it. Also, have you called the Bydureon Help Line? They are really helpful people, and they even have an on-staff nurse. They answered alot of my questions in those first weeks.
Keep us posted on how you are doing :)

Next Discussion: new meter »